Jump to content
CrazyBoards.org

can trileptal be taken once a day


Recommended Posts

My pdoc just started me on trileptal, I am supposed to take it twice a day. My night time dose is no problem, I wake up feeling good, but I hate taking the morning dose. It makes me feel jittery, then tired, plus dizzy, headachey and nauseated. I take it with food, but it doesnt help.

Is it possible to take the entire dose at night, or is it crucial to take it twice a day? I am going to ask my pdoc about it, but I would like to know if anyone has had good results with a once a day dose.

Link to comment
Share on other sites

If I recall correctly (it's been a few years), when I was on it, I took the full dose at night without any problems, and I was eventually up to 1200mg/day.

eta I was taken off it because my pdoc tried to increase the dose, which generated the precise symptoms which you've described experiencing when you take it in the morning. I think it's a drug that you have to move very slowly and carefully with - definitely be explicit when you tell your pdoc about the problem.

Link to comment
Share on other sites

Is it possible to take the entire dose at night, or is it crucial to take it twice a day? I am going to ask my pdoc about it, but I would like to know if anyone has had good results with a once a day dose.

It's possible sometimes, but the recommended dosing is twice a day for a reason. It doesn't stick around in your system quite as long as some of the other ACs (although it's a little harder to say exactly how long, because of the enzyme-inducing action going on and because it's metabolized into a second active form with a different half-life from the first...), so it may not work out as well only taking it once a day.

You do generally have a bit more flexibility with stuff like that when it's being used for mood issues, though. If it were for seizures, the answer would probably be, "No, absolutely not."

Link to comment
Share on other sites

Thanks for your responses. I will ask my pdoc about it the next time I see her and see what she thinks. Maybe if I take it all at night for a while, the side effects will dissipate enough that I can start taking it during the day again?

Miab, my pdoc shares your opinion that you should take it slow with trileptal. She started me on just 150mg a day. I do respond to very low doses of meds, but still, 150?? I guess she plans to increase it VERY slowly. Maybe she is right, since I get side effects from just 75mg in the AM.

ETA: just got off the phone with my pdoc. I asked if I could take the trileptal once a day, and she said "NO! It must be taken TWICE a day! Why do you ask?" When I told her about the morning side effects, she said, "oh, in that case try taking it all at night." :)

Link to comment
Share on other sites

I think most pdocs start you low and slow because of the side effect of the salt thing, actually. If I recall correctly. That's what mine said. I never got to a good dose before ditching it to go back on depakote, so have no idea if it would actually work.

I asked how I'd feel if I got hyper-whatever, and it was my favorite thing that pdoc ever said to me actually as he was normally a precision implement. He said, "Well... you'll just feel, very WERID, is the best and only way I have of describing it."

So yeah, manic person looking out for feeling "weird". Heh.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...